Remember "One Shake, Two Shake" With Reconstituted Oral Meds

Mishaps with oral powders for reconstitution can lead to overdoses or treatment failures.

In a recent case, an 8-month-old child was given a dose of unmixed amoxicillin/clavulanate. The patient was taken to the ED for an overdose because the unreconstituted powder is very concentrated.

In another case, a Suprax suspension was mixed with the wrong amount of water because the reconstitution directions were misread as "add 33 mL two TIMES"...instead of "add 33 mL in two PORTIONS."

Practical advice for a better career, with unlimited access to CE

Pharmacy Technician's Letter Canada includes:

  • 12 issues every year, with brief articles about new meds and hot topics
  • 200+ CE courses, including the popular CE-in-the-Letter
  • Helpful, in-depth Technician Tutorials
  • Access to the entire archive

Already a subscriber? Log in

Volume pricing available. Get a quote